MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 24CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 24CM 125D; NAIL, FIXATION, BONE
Model Number 71934479
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ack3 was not generated and the initial report was not received by fda.Due to the aforementioned, an initial/final report has been submitted the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on a review of the information provided, the clinical root cause of the report failure could not be definitively determined.We cannot rule out incision scarring or trauma as possible contributory factors.Therefore, it cannot be concluded that the reported events were associated with a malperformance of the implant.According to the report, the patient was treated 17 months later with a steroid injection to relief the reported symptoms.The impact to the patient was the reported pain in the lateral portion of the right hip and the trochanteric bursitis.Should any additional relevant medical information be provided, this case would be re-assessed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for intramedullary nail system revealed that provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.There is no sufficient evidence to relate the specific reported event to the device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.(b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation procedure had been performed on the patient's right femur on (b)(6) 2017 to treat an intertrochanteric fracture, the patient experienced pain in the lateral portion of the right hip and trochanteric bursitis.In or around (b)(6) 2019, the patient received a steroid injection to relief these symptoms.Additional details regarding the clinical course of the patient were not provided.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf)], additional information is not known, and it is not possible to collect it, we do not have the opportunity to revisit negative feedback to retrieve further information.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
INTERTAN 10MM X 24CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15749629
Report Number1020279-2022-04176
Device Sequence Number6321296
Product Code JDS
UDI-Device Identifier00885556105092
UDI-Public00885556105092
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71934479
Device Catalogue Number71934479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEROID INJECTION.
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale